Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 27, 2013, 4:43 PM MDT for Dawes County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2013, 4:43 PM MDT (22:43 UTC)
- Expired
- May 27, 2013, 5:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 163 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:22 PM MDT | HAIL 1 | 8 Se Crawford, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 1:19 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
103
WUUS55 KCYS 272243
SVRCYS
NEC045-272345-
/O.NEW.KCYS.SV.W.0028.130527T2243Z-130527T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 545 PM MDT
* AT 439 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CHADRON TO 11 MILES SOUTH OF FORT ROBINSON
CAMPGROUND...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHADRON CAMPGROUND AROUND 500 PM MDT.
RED CLOUD CAMPGROUND AROUND 505 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CHADRON ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4245 10278 4251 10348 4259 10349 4300 10306
4300 10278
TIME...MOT...LOC 2243Z 282DEG 19KT 4281 10300 4252 10347
HAIL...1.00IN
WIND...60MPH
$$
RUBIN4 follow-up statements
604
WWUS55 KCYS 272300
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT MON MAY 27 2013
NEC045-272345-
/O.CON.KCYS.SV.W.0028.000000T0000Z-130527T2345Z/
DAWES NE-
500 PM MDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAWES COUNTY
UNTIL 545 PM MDT...
AT 458 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOX BUTTE
DAM...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF DAWES
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4245 10278 4251 10348 4259 10349 4300 10306
4300 10278
TIME...MOT...LOC 2300Z 215DEG 26KT 4249 10301
HAIL...1.00IN
WIND...60MPH
$$
RUBIN643
WWUS55 KCYS 272325
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
525 PM MDT MON MAY 27 2013
NEC045-272345-
/O.CON.KCYS.SV.W.0028.000000T0000Z-130527T2345Z/
DAWES NE-
525 PM MDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAWES COUNTY
UNTIL 545 PM MDT...
AT 521 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRAWFORD...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
AT 522 PM MDT...QUARTER SIZE HAIL WAS REPORTED BY A SPOTTER LOCATED
8 MILES SOUTHEAST OF CRAWFORD.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF DAWES
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4245 10278 4256 10330 4263 10345 4300 10306
4300 10278
TIME...MOT...LOC 2324Z 230DEG 19KT 4264 10334
HAIL...1.00IN
WIND...60MPH
$$
RUBIN300
WWUS55 KCYS 272337
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT MON MAY 27 2013
NEC045-272345-
/O.CON.KCYS.SV.W.0028.000000T0000Z-130527T2345Z/
DAWES NE-
537 PM MDT MON MAY 27 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN DAWES
COUNTY UNTIL 545 PM MDT...
AT 535 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
CRAWFORD...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
DAWES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4262 10330 4269 10333 4281 10278 4245 10278
TIME...MOT...LOC 2338Z 246DEG 21KT 4266 10325
HAIL...1.00IN
WIND...60MPH
$$
RUBIN599 WWUS55 KCYS 272342 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT MON MAY 27 2013 NEC045-272352- /O.EXP.KCYS.SV.W.0028.000000T0000Z-130527T2345Z/ DAWES NE- 542 PM MDT MON MAY 27 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DAWES COUNTY WILL EXPIRE AT 545 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT. LAT...LON 4262 10330 4269 10333 4281 10278 4245 10278 TIME...MOT...LOC 2342Z 246DEG 21KT 4267 10322 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:38 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 27, 3:38 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT MON MAY 27 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 320 PM MDT MON MAY 27 2013 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS WESTERN NEBRASKA LATE THIS AFTERNOON THROUGH LATE THIS EVENING. HAVE ONLY HAD ONE OR TWO STRONG STORMS SO FAR...WITH THE CURRENT STORMS PRODUCING QUITE A BIT OF LIGHTNING. CURRENT DEWPOINTS ARE STILL IN THE UPPER 50S TO LOWER 60S ACROSS PORTIONS OF THE PANHANDLE OF NEBRASKA...SO WILL CONTINUE TO WATCH FOR FURTHER DEVELOPMENT. SOME DRIER AIR IS PUSHING INTO THE TORRINGTON AND SCOTTSBLUFF AREA WITH NORTHWEST WINDS. MORE ACTIVITY IS DEVELOPING FURTHER TO THE WEST ACROSS THE MOUNTAINS...SO WILL HAVE TO MONITOR THIS AS WELL. MAIN CONCERNS ARE FOR GUSTY STRONG WINDS AND LARGE HAIL. MODELS SHOW DRIER AIR PUSHING ACROSS THE AREA TONIGHT WHICH SHOULD LIMIT FOG POTENTIAL...ALTHOUGH LOW STRATUS CLOUDS ARE POSSIBLE ACROSS THE NORTHERN PANHANDLE TONIGHT WITH COOL MINIMUM TEMPERATURES. FOR TUESDAY AND WEDNESDAY...ALL MODELS INDICATE A MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS AS THE MAIN PACIFIC UPPER LEVEL TROUGH PUSHES INTO WYOMING. FOCUS ON TUESDAY WILL BE THE HIGH PLAINS AS A VIGOROUS SHORTWAVE...AHEAD OF THE MAIN TROUGH...EJECTS NORTHEAST ACROSS HIGH PLAINS OF COLORADO AND WYOMING IN THE AFTERNOON. MODELS CONTINUE TO INDICATE DEEP MOISTURE AND LIFT WITH CAPE VALUES OVER 1000 J/KG AND PW/S AROUND 1 INCH. THERE IS THE POTENTIAL FOR SEVERE WEATHER EAST OF A LINE FROM CHEYENNE TO DOUGLAS WYOMING. HOWEVER...THE LAST FEW EVENTS HAVE ONLY RESULTED IN A FEW STRONG TO SEVERE STORMS...SO WILL NOT WORD THE FORECAST TOO AGGRESSIVE AT THIS TIME. HEAVY RAIN IS POSSIBLE WITH THESE STORMS AS MODELS ARE SHOWING HIGH QPF VALUES AND THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO PRODUCE OVER ONE INCH OF RAIN IN A SHORT PERIOD OF TIME. THE THUNDERSTORM THREAT WILL BE LOWER ON WEDNESDAY AS COOLER AIR MOVES INTO THE REGION...ALTHOUGH THE THREAT FOR HEAVY RAIN WILL STILL BE ONGOING ACROSS THE HIGH PLAINS. TEMPERATURES ON WEDNESDAY WILL BE MUCH COOLER...AND GENERALLY IN THE 60S TO LOW 70S. PATCHY FOG AND LOW CLOUDS WILL RETURN TO THE HIGH PLAINS OF SOUTHEAST WYOMING AND WESTERN NEBRASKA WEDNESDAY NIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 253 PM MDT MON MAY 27 2013 UPPER TROF/LOW WILL SWING EAST OF THE CWA DURING THE DAY THURSDAY BUT SOME WRAP-AROUND MOISTURE SHOULD KEEP SOME SHOWERS AND A FEW STORMS GOING OVER AT LEAST THE NORTHERN PARTS OF THE CWA THROUGH THURSDAY NIGHT. SECONDARY UPPER TROF WILL THEN PASS ACROSS FRIDAY NIGHT BRINGING A COOL PUSH OF AIR. SFC UPSLOPE FLOW SHOULD SET OFF SOME SHOWERS SATURDAY. DRY AND WARMER CONDITIONS WILL THEN SET IN FOR SUNDAY AND CONTINUE THROUGH MONDAY UNDER A DRY WNW FLOW ALOFT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1125 AM MDT MON MAY 27 2013 SCTD MVFR CIGS OVER PARTS OF THE PANHANDLE LATE THIS MORNING SHOULD BREAK UP EARLY THIS AFTERNOON. ISOLATED SHOWERS AND TSTMS POSSIBLE THIS AFTERNOON INTO THIS EVENING OVER SE WY WITH SOMEWHAT MORE COVERAGE OVER THE PANHANDLE. ACTIVITY WILL DISSIPATE THIS EVENING. SOME RETURN OF MAINLY MVFR CIGS POSSIBLE LATER TONIGHT OVER THE PANHANDLE BUT SHOULD NOT BE AS EXTENSIVE. && .FIRE WEATHER... ISSUED AT 253 PM MDT MON MAY 27 2013 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE MOUNTAINS AND EASTERN HIGH PLAINS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY BEFORE COOLER AIR MOVES INTO SOUTHEAST WYOMING AND WESTERN NEBRASKA. FIRE WEATHER CONCERNS ARE LOW DUE TO GREEN FUELS AND HIGHER HUMIDITIES WITH RAINFALL EXPECTED THROUGH THE MIDDLE AND END OF THIS WEEK AS A STRONGER PACIFIC STORM SYSTEM PUSHES ACROSS THE REGION STARTING ON TUESDAY AND CONTINUING THROUGH FRIDAY...LIKELY BRINGING WETTING RAINS AND COOLER TEMPERATURES TO THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...TJT LONG TERM...RE AVIATION...RE FIRE WEATHER...TJT
Hazardous weather outlook, May 27, 2:01 PM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 201 PM MDT MON MAY 27 2013 WYZ101>119-282015- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 201 PM MDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON...WITH GUSTY WINDS AROUND 40 MPH POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH MOST OF THE WEEK. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON TUESDAY ACROSS THE EASTERN PLAINS OF WYOMING...OTHERWISE THE PROBABILITY OF SEVERE WEATHER IS LOW FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-282015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 201 PM MDT MON MAY 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WESTERN NEBRASKA THIS AFTERNOON. SOME OF THESE STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE INTO LATE THIS EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THROUGH MOST OF THE WEEK. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS MUCH OF THE PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TONIGHT FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE TT
In the hours before
Local storm report, May 27, 4:04 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FUNNEL CLOUD 25 N SCOTTSBLUFF 42.23N 103.66W
05/27/2013 SIOUX NE BROADCAST MEDIA
RELAYED VIA KNEB.
&&
GCLAYCOMSpecial weather statement, May 27, 4:11 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT MON MAY 27 2013
NEZ002-272315-
DAWES NE-
411 PM MDT MON MAY 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWES COUNTY UNTIL 515 PM
MDT...
AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF RED CLOUD CAMPGROUND...OR 12
MILES WEST OF HAY SPRINGS...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RURAL EASTERN DAWES COUNTY THROUGH 515 PM MDT
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4258 10289 4265 10297 4278 10291 4280 10278
4279 10277 4268 10277
TIME...MOT...LOC 2211Z 218DEG 4KT 4264 10291
RUBINLocal storm report, May 27, 4:14 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TORNADO 17 SE HARRISON 42.51N 103.65W
05/27/2013 SIOUX NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND 15 TO 20
MILES SOUTHEAST OF HARRISON. REPORTER WAS ON HIGHWAY 71
LOOKING SOUTH.
&&
TTRUDELLocal storm report, May 27, 4:19 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL LODGEPOLE 41.15N 102.64W
05/27/2013 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
AND RAIN OVER AN INCH.
&&
DDEALLocal storm report, May 27, 4:31 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 15 W HEMINGFORD 42.32N 103.37W
05/27/2013 E1.00 INCH BOX BUTTE NE TRAINED SPOTTER
HALF INCH TO QUARTER SIZED HAIL. GRASS IS COVERED WITH
HAIL. 0.5 INCHES OF NEW RAINFALL.
&&
GCLAYCOMSpecial weather statement, May 27, 4:32 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 432 PM MDT MON MAY 27 2013 NEZ002-095-272330- DAWES NE-NORTH SIOUX NE- 432 PM MDT MON MAY 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND DAWES COUNTIES UNTIL 530 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRAWFORD...OR 21 MILES SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... WHITNEY LAKE AROUND 455 PM MDT. WHITNEY AROUND 500 PM MDT. CHADRON AIRPORT AROUND 525 PM MDT. CHADRON AROUND 530 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4301 10314 4279 10290 4244 10343 4254 10361 TIME...MOT...LOC 2233Z 224DEG 17KT 4266 10332 RUBIN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:01 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 44 min |
| May 26, 8:30 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 45 min |
| May 26, 9:05 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 25 min |
| May 26, 9:22 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Morrill, Scotts Bluff | 38 min |
| May 26, 9:53 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 52 min |
| May 26, 10:16 PM MDT | Special Weather Statement | CYS | Box Butte | 44 min |
| May 27, 2:00 PM MDT | Special Weather Statement | CYS | Banner | 60 min |
| May 27, 2:05 PM MDT | Tornado Warning | CYS | Banner, Kimball | 25 min |
| May 27, 2:28 PM MDT | Tornado Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 32 min |
| May 27, 2:57 PM MDT | Special Weather Statement | CYS | Cheyenne | 48 min |
| May 27, 3:33 PM MDT | Special Weather Statement | CYS | Banner | 42 min |
| May 27, 3:36 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
| May 27, 3:38 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| May 27, 3:45 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 60 min |
| May 27, 3:57 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 63 min |
| May 27, 4:02 PM MDT | Tornado Warning | CYS | Box Butte, Dawes, Sioux | 28 min |
| May 27, 4:11 PM MDT | Special Weather Statement | CYS | Dawes | 64 min |
| May 27, 4:32 PM MDT | Special Weather Statement | CYS | Dawes | 58 min |
| May 27, 4:46 PM MDT | Special Weather Statement | CYS | Box Butte | 59 min |
| May 27, 4:47 PM MDT | Special Weather Statement | CYS | Box Butte | 58 min |
| May 27, 5:28 PM MDT | Special Weather Statement | CYS | Box Butte | 62 min |
| May 27, 5:35 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 40 min |
| May 27, 5:48 PM MDT | Special Weather Statement | CYS | Box Butte | 57 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.